Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

121 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes spotting after sex while on mirena?

I am 55years old, weigh 75kgs and I am 5ft 5ins tall. I had a dc in April because of heavy bleeding. I also have the mirena now. I went to my doctor and said it was ok to have sex. Just after we were finished I noticed some spoting, not to much. What has caused this?
Wed, 4 Sep 2019
Report Abuse
Question is related to
Drug/Medication
General Surgeon 's  Response
Hi,

After completion of the periods also sometimes minimal spotting can be noted. It will usually subside soon and no need to worry about it.

As you had intercourse in the safe period, the possibility of pregnancy is very less and also implantation bleeding will not be shown that much early.
Hence, don't worry, that can be because of hormones.

If the post-coital spotting repeats in future, it is better to get examined once to rule out other possible local causes like cervical erosion etc.

Hope I have answered your query. I will be available to answer your follow up queries. Take care.

Regards,
Dr. Ivan R. Rommstein, General Surgeon
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi I m a 26yo G0 with Mirena IUD since August 2012 and no period since about November of 2013 just some cramping and spotting when very stressed. Had unprotected sex on 11/18. On 11/27 had sore, sometimes burning erect nipples, this continued until 12/3 pretty steadily. Took one UPT on 11/29 that was negative and took another with first urination this morning 12/4 also negative. About 30 minutes after test I developed period like cramps have had a little spotting with wiping. I ve heard that after 14 days from unprotected sex a UPT can be accurate but I m wondering when I should test again since while the breast issues have stopped, the cramping/spotting could still mean I m pregnant. Thank you, any help is appreciated.

doctor1 MD

Hi, ok I had the mirina iud in. It was placed 4 months ago. I never got a period on it ever. I noticed I started to ovulate on Thursday or Friday (6-7 days ago) I had unprotected sex basically every day from Thursday until Monday morning. (With the iud in and ovulating) I then required my iud to be removed and it was removed Tuesday about 12 hours after having unprotected sex 2-3 days post ovulation. Now I am 2 days after removal with nausea, so certain food makes me sick when I smell it, brown discharge, bloating, and tired... could I have become pregnant due to how close everything was together?

doctor1 MD

Hi I have had the Marena for almost 3 years and my last period and my current on have been on the heavy side withat some cramping. Up to this point I only had minor spotting and no cramps. My doctor said my monthly rs should stop not get heavier. I have had some strange pains but i thought they may have just been gas, sounds funny but they went away after a bit. Should I be worried and should I make an appointment with my doctor.

Recent questions on  Iud with progestogen

doctor1 MD

I have a patient in my office who had the Mirena placed 3 weeks ago. She developed an erythematous, raised, sandpaper rash that is only getting worse. She has not changed anything in her diet, soaps, or lotions. No new food, etc. Could this be from the IUD?

doctor1 MD

I am 55years old, weigh 75kgs and I am 5ft 5ins tall. I had a dc in April because of heavy bleeding. I also have the mirena now. I went to my doctor and said it was ok to have sex. Just after we were finished I noticed some spoting, not to much. What has caused this?

doctor1 MD

Hi, i have had the mirena now for almost 4 years and have just started to loose brown clots and bleeding. I have had a lot of stress lately with marriage break up, so im not sure if it is due to that, but i also have had constant urinary tract infections, and its all slowly wearing me down. Hope you can help?

doctor1 MD

Hi I ve had the Irena for 4and a half years. I had it removed two days ago. I had another one inserted and it was very painful. Dr recommended me to take Motrin which was doing no justice. Went to hospital after having painful cramping like my cervix and painful stomach pain on pressing down on. I m not bleeding. During the first two days i had brown discharge and now I m having black discharge like coffee grains. At the hospital yesterday they did pregnancy test which was negative and did ultrasound and said they see the mirena. They said it looks like there is ssomething ed fluid around it. They prescribed me Norco for the pain. What should I do? Should I be worried,

doctor1 MD

Hi. My GP rang me this morning to tell me that the hot flushes and general feeling of 'not right' are early onset menopause - I am 42 years old and have been experiencing these issues for approximately 3 weeks. I had Mirena inserted two months...

doctor1 MD

hi ok so the 9th of September I got my first shot of depo I decide not to go back due to side affects when I got my first shot It made me stop my period and I havent had one since. all last week my boyfriend and I had unprotected sex and then...

doctor1 MD

I have fibroids which have resulted in heavy bleeding. I am 53 and contraceptives is not recommended but I was placed on microgynon for 6 mths. My doctor will review the level of bleeding without the pill in January and is recommending a mirena...